Moumanti Podder

Assistant Professor of Practice in Mathematics at NYU Shanghai


Moumanti Podder is an Assistant Professor of Practice in Mathematics at NYU Shanghai. Prior to joining the University, Podder held appointments teaching at the University of Washington and Georgia Institute of Technology. Her research ability has been recognized and evidenced through the receipt of numerous grants and awards including: the AWM/NSF Travel Grant from the Association for Women in Academics, the Harold Grad Memorial Prize, and the INSPIRE Scholarship for Higher Education (SHE).

Research Interests 

  • Probability
  • Combinatorics
  • Mathematical logic 
  • Statistical mechanics

Selected Publications 

  • Austin T. and Podder M. "Gibbs measures over locally tree-like graphs and percolative entropy over infinite regular trees". Journal of Statistical Physics, Volume 170(5), Pages 932-951, 2018, Springer US
  • Podder M. and Spencer J. "Galton-Watson probability contraction". Electronic Communications in Probability, Volume 22, Paper no. 20, 2017, The Institute of Mathematical Statistics and the Bernoulli Society
  • Maulik K. and Podder M. "Ruin probabilities under Sarmanov dependence structure". Statistics & Probability Letters, Volume 117, Pages 173-182, 2016, Elsevier


  • PhD, Mathematics, New York University